# SDR CA071015001

- Difficulty date: September 28, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft serial: 317552130
- Aircraft time: 14,289 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2560 · Emergency Equipment
- Part: Seat Belt
- Part number: 010816811
- Condition: Broken
- Location: Cockpit
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) AFTER STARTUP THE CAPTAIN WENT TO ATTACH AND TENSION HIS LAPBELT. AT THAT POINT THE LAP BELT DISCONNECTED FROM THE SEAT. CLOSER INSPECTION SHOWED CORROSION IN THE AREA OF THE BOLT HOLE OF THE FEMALE SIDE. THE SEATS ARE PROVIDED WITH A COVER OVER THIS AREA FOR COSMETIC REASONS. IT MAKES THE AREA DIFFICULT TO INSPECT UNLESS THE BOLT IS REMOVED AND THE COVER ALSO REMOVED.  DURING FOLLOWUP INSPECTIONS WITH OTHER SEATS IN THIS AC, MORE CORROSION WAS FOUND ON THE ATTACHMENT BRACKETS OF THE SEAT BELTS. IN ALL 3 SETS OF SEAT BELTS WERE REPLACED ON THE AIRCRAFT.  A FLEETWIDE INSPECTION OF SEAT BELTS IN THIS AREA IS BEING CARRIED OUT. AS WELL ALL COSMETIC COVERS THAT MAY INTERFERE WITH A PROPER INSPECTION HAVE BEEN REMOVED PERMANENTLY. (TC NR 20071015001)
